1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

a bit of forum advice

Discussion in 'Type 2 Diabetes' started by theonlysbf, Oct 13, 2013.

  1. theonlysbf

    theonlysbf · Active Member

    Messages:
    29
    Likes Received:
    4
    Trophy Points:
    23
    Morning people
    I have until quite recently been quite well with my Diabetes, although I still hate that I have it, I have got on with it.

    My drug regime was Sitagliptin 100mg, Metformin sr 1500mg, Bisoprolol 2.5 mg, Amlodipine 10mg, Ezetimibe 10mg, Perindopril 4mg, HBA1C 7.4. Blood pressure avg 80/130. No real side effects (except for an outburst of thrush) the drug treatment was I thought okay.
    I had my annual HBAIC and got a letter and a prescription stopping Sitagliptin 100mg and changing to Gliclazide 40mg, and asking me to repeat the HBA1C in 3 months. The letter also explained that it was not about cost but the best treatment etc, I trust my GP totally. I have just done the repeat HBA1C and will review on the 18th.
    First 4 week prescription was good, BG almost immediately went down, with AM readings averaging 5, I did have a couple of never before experienced 4's That is not a good place to be. Since then my health has deteriorated rapidly I have a continuous head ache, joint pain in shoulders, elbows and hands, low blood pressure, sleep disturbance, 3 migraines in 2 months I have not had these since I was 15, quite disturbing to get those back, Stomach pain and back pain. quite honestly I have never felt this ill in my life.
    The side effects listed in Gliclazide 40mg don't list how I feel, has anyone felt this bad taking Sulfonylurea tablets.
    Thanks for reading
     
  2. tizzy

    tizzy · Well-Known Member

    Messages:
    256
    Likes Received:
    198
    Trophy Points:
    63
    Hi you could check that the meds you are on don't interact badly with each other some GPS don't always know or check this just saying its worth investigating also ring the actual drug supplier or pharmacist they some times are more informed it can even be not the drugs themselves but what they bind them with so not always on the side effect list if your not happy go back and ask to try something else good luck
     
  3. Hobs

    Hobs Type 2 · Master

    Messages:
    11,786
    Likes Received:
    95
    Trophy Points:
    138
    That was exactly how Glic got to me. Within days of changing from the Glic, I returned to my usual feelings.
     
  4. douglas99

    douglas99 I reversed my Type 2 · Well-Known Member

    Messages:
    4,572
    Likes Received:
    3,763
    Trophy Points:
    178
    Ask to change back to the Sitagliptin.
     
  5. Ambersilva

    Ambersilva Type 1 · Well-Known Member

    Messages:
    715
    Likes Received:
    552
    Trophy Points:
    133
    Hello theonlysbf,

    Mods, I'm sorry, but I know this is off topic for this forum and expect a reminder to only post on topic.

    Regarding the frequent migraine attacks, my hubby who is not diabetic discovered that the additives in bulk manufactured bread caused him to suffer debilitating back to back migraines. Since baking his own bread he has only suffered one migraine in six months. He has even returned to consuming cheese without triggering a migraine.
     
  6. dawnmc

    dawnmc Type 2 · Well-Known Member

    Messages:
    2,427
    Likes Received:
    1,650
    Trophy Points:
    178
    Blimey Amber, why do you feel the need to apologise? You are only offering advice.
     
  7. Ambersilva

    Ambersilva Type 1 · Well-Known Member

    Messages:
    715
    Likes Received:
    552
    Trophy Points:
    133
    Dawn,

    I sent you a PM. It's sitting in my outbox.
     
  8. anna29

    anna29 Type 2 · Well-Known Member
    Retired Moderator

    Messages:
    4,789
    Likes Received:
    3,131
    Trophy Points:
    178
    Ambersilva .

    No need to apologise at 'all' - as it IS within the OP post and topic.
    Interesting and helpful post towards the OP also :thumbup:

    Anna .
     
  9. theonlysbf

    theonlysbf · Active Member

    Messages:
    29
    Likes Received:
    4
    Trophy Points:
    23
    well after a trip to the doctors
    I got this news after 3 months on Gliclazide 40mg

    hba1c down from 7.4 > 6.4 (lowest since diagnosis)
    total cholesterol down from 5.9 > 4.5 (lowest since diagnosis)
    kidneys normal
    liver normal
    weight down 8lbs

    Still feel like complete **** GP thinks its because my body is just not used to having sugar levels this low. Going to preserve for another 28 days then review fingers crossed, really pleased with the numbers though.
     
  10. douglas99

    douglas99 I reversed my Type 2 · Well-Known Member

    Messages:
    4,572
    Likes Received:
    3,763
    Trophy Points:
    178
    That's true by other information I've read.
    Hang on in there for a while and see, if could well be true after all.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook